Severe Depression, Rumination, Anhedonia & Derealization 3+ Weeks After Arimidex — Anyone Experienced This?
It’s been 3 weeks and 3 days since I took 2mg of Arimidex (1mg Monday and another 1mg Wednesday), and it completely destroyed my mental health.
I experienced severe depression, obsessive rumination about my past, derealization, depersonalization, extreme anhedonia, and even suicidal thoughts. At my worst, I genuinely felt like I was losing my mind. Before taking Arimidex, I wasn’t experiencing anything remotely this severe.
Hormones/Dosages:
Symptoms and recovery so far:
Initially, my mornings were absolutely horrible. I’d wake up with extreme anxiety, depression, obsessive thoughts, and overwhelming regret about my past. I also experienced extremely dry skin, dry mouth, and joint issues, although my joints were already pretty wrecked before all of this.
For a while, getting sunlight, walking outside, and taking showers would noticeably improve my mental state. Unfortunately, those things no longer seem to help much, if at all.
At my worst, I couldn’t see the point in doing absolutely anything. I’ve improved somewhat since then, and I’m now able to get up and do things, but I’m essentially forcing myself through everything rather than genuinely enjoying it.
I’ve also noticed some physical changes. Initially, I wasn’t experiencing my usual morning bloating, but recently that bloating has returned. I’ve also started feeling slightly better overall, which makes me wonder if my estrogen is recovering or my hormones are stabilizing.
However, the mental symptoms are still very much present. I’m still dealing with constant rumination about my past, periods of severe anhedonia, emotional flatness, depersonalization, and derealization. Sometimes the world doesn’t even feel real, and things that used to make me happy just don’t produce the same feelings anymore.
I’m overweight, so I assumed my estrogen would recover relatively quickly considering I’m on TRT and HCG.
I also understand that lowering my testosterone dose from 200mg to 120mg weekly could temporarily make me feel flatter while my body adjusts, but what I’m experiencing feels far more severe than a normal hormonal adjustment.
It’s frustrating because I can recognize that I’ve made some progress compared to the first week, but mentally I still feel completely different from who I was before taking Arimidex.
My biggest questions:
I genuinely just want to enjoy life again without constantly thinking about my past or feeling disconnected from everything.
I’d really appreciate hearing from anyone who’s experienced something similar or has any insight. Thanks!
It’s been 3 weeks and 3 days since I took 2mg of Arimidex (1mg Monday and another 1mg Wednesday), and it completely destroyed my mental health.
I experienced severe depression, obsessive rumination about my past, derealization, depersonalization, extreme anhedonia, and even suicidal thoughts. At my worst, I genuinely felt like I was losing my mind. Before taking Arimidex, I wasn’t experiencing anything remotely this severe.
Hormones/Dosages:
- Estradiol before Arimidex: 78.4 pg/mL
- Most recent estradiol: 34.4 pg/mL
- Previous TRT: 200mg/week Test E, injected EOD
- Current TRT: 120mg/week Test E, injected daily
- HCG: 250 IU EOD
- Ferritin also dropped slightly
- I’ve completely discontinued all aromatase inhibitors (AIs) and don’t plan on taking them again.
Symptoms and recovery so far:
Initially, my mornings were absolutely horrible. I’d wake up with extreme anxiety, depression, obsessive thoughts, and overwhelming regret about my past. I also experienced extremely dry skin, dry mouth, and joint issues, although my joints were already pretty wrecked before all of this.
For a while, getting sunlight, walking outside, and taking showers would noticeably improve my mental state. Unfortunately, those things no longer seem to help much, if at all.
At my worst, I couldn’t see the point in doing absolutely anything. I’ve improved somewhat since then, and I’m now able to get up and do things, but I’m essentially forcing myself through everything rather than genuinely enjoying it.
I’ve also noticed some physical changes. Initially, I wasn’t experiencing my usual morning bloating, but recently that bloating has returned. I’ve also started feeling slightly better overall, which makes me wonder if my estrogen is recovering or my hormones are stabilizing.
However, the mental symptoms are still very much present. I’m still dealing with constant rumination about my past, periods of severe anhedonia, emotional flatness, depersonalization, and derealization. Sometimes the world doesn’t even feel real, and things that used to make me happy just don’t produce the same feelings anymore.
I’m overweight, so I assumed my estrogen would recover relatively quickly considering I’m on TRT and HCG.
I also understand that lowering my testosterone dose from 200mg to 120mg weekly could temporarily make me feel flatter while my body adjusts, but what I’m experiencing feels far more severe than a normal hormonal adjustment.
It’s frustrating because I can recognize that I’ve made some progress compared to the first week, but mentally I still feel completely different from who I was before taking Arimidex.
My biggest questions:
- Could my hormones or brain still be adjusting over 3 weeks later, even though my estradiol is now 34.4 pg/mL?
- Has anyone experienced prolonged depression, obsessive rumination, anhedonia, depersonalization, or derealization after crashing their estrogen?
- Could the sudden hormonal fluctuations be responsible for these lingering psychological symptoms?
- How long did it take you to recover, and did you eventually feel completely normal again?
I genuinely just want to enjoy life again without constantly thinking about my past or feeling disconnected from everything.
I’d really appreciate hearing from anyone who’s experienced something similar or has any insight. Thanks!